Multiplicity of sign-changing solutions for some four-point boundary value problem. (English) Zbl 1152.34006

The authors use Leray-Schauder degree theory and the upper and lower solution method to obtain at least four sign-changing solutions, at least two positive solutions and two negative solutions for the second order four-point boundary value problem:
\[ y''(t)+f(t,y(t),y'(t))=0,\quad 0<t<1, \]
\[ y(0)=\alpha_1 y(\eta_1),\quad y(1)=\alpha_2 y(\eta_2), \]
where \(0\leq\alpha_1, \alpha_2\leq 1\), \(0<\eta_1<\eta_2<1\), \(f\in C([0,1]\times \mathbb{R}^2, \mathbb{R})\).
Reviewer: Minghe Pei (Jilin)


34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
Full Text: DOI


[1] Bartsch, T.; Chang, K. C.; Wang, Z. Q., On the Morse indices of sign changing solutions of nonlinear elliptic problems, Math. Z., 233, 655-677 (2000) · Zbl 0946.35023
[2] Bartsch, T.; Wang, Z. Q., On the existence of sign-changing solutions of nonlinear Schrödinger equations, Topol. Methods Nonlinear Anal., 13, 191-198 (1999) · Zbl 0961.35150
[3] Liu, Bing, Positive solutions of second-order three-point boundary value problems with change of sign, Comput. Math. Appl., 47, 1351-1361 (2004) · Zbl 1060.34015
[4] De Coster, C.; Habets, P., (Two-Point Boundary Value Problems: Lower and Upper Solutions. Two-Point Boundary Value Problems: Lower and Upper Solutions, Mathematics in Science and Engineering, vol. 205 (2006), Elsevier: Elsevier Amsterdam) · Zbl 1330.34009
[5] Guo, Dajun; Lakshmikantham, V., Nonlinear Problems in Abstract Cones (1988), Academic Press Inc.: Academic Press Inc. New York · Zbl 0661.47045
[6] Dancer, E. N.; Du, Y., Existence of changing sign solutions for some semilinear problems with jumping nonlinearities at zero, Proc. Roy. Soc. Edinburgh Sect., 124 A, 1165-1176 (1994) · Zbl 0819.35054
[7] Dancer, E. N.; Du, Y., On sign-changing solutions of certain semilinear elliptic problems, Appl. Anal., 56, 193-206 (1995) · Zbl 0835.35051
[8] Gupta, C. P.; Sergej, I. Trofimchuk, Existence of a solution of a three-point boundary value problem and spectral radius of a related linear operator, Nonlinear Anal., 34, 489-507 (1998) · Zbl 0944.34009
[9] Amann, H., On the number of solutions of nonlinear equations in ordered Banach spaces, J. Funct. Anal., 11, 346-384 (1972) · Zbl 0244.47046
[10] Amann, H., Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev., 18, 620-709 (1976) · Zbl 0345.47044
[11] Rachůnková, I., Multiplicity results for four-point boundary value problems, Nonlinear Anal. TMA, 18, 497-505 (1992) · Zbl 0756.34026
[12] Rachůnková, I., On the existence of two solutions of the four-point problem, J. Math. Anal. Appl., 193, 245-254 (1995) · Zbl 0835.34026
[13] Webb, J. R.L., Positive solutions of some three point boundary value problems via fixed point index, Nonlinear Anal., 47, 4319-4332 (2001) · Zbl 1042.34527
[14] Wang, J.; Jiang, D., A unified approach to some two-point, three-point and four-point boundary value problems with Caratheodory functions, J. Math. Anal. Appl., 211, 223-232 (1997) · Zbl 0880.34019
[15] Li, S. J.; Zhang, Z. T., Sign-changing solution and multiple solutions theorem for semilinear elliptic boundary value problems, Acta Math. Sinica (N.S.), 16, 113-122 (2000) · Zbl 0951.35050
[16] Ma, Ruyun, Existence of solutions of nonlinear \(m\)-point boundary-value problems, J. Math. Anal. Appl., 256, 556-567 (2001) · Zbl 0988.34009
[17] Khan, R. A.; Webb, J. R.L., Existence of at least three solutions of a second-order three-point boundary value problem, Nonlinear Anal., 64, 6, 1356-1366 (2006) · Zbl 1101.34005
[18] Khan, R. A.; Webb, J. R.L., Existence of at least three solutions of nonlinear three point boundary value problems with super-quadratic growth, J. Math. Anal. Appl., 328, 1, 690-698 (2007) · Zbl 1116.34012
[19] Xu, Xian; Sun, Jingxian, On sign-changing solution for some three-point boundary value problems, Nonlinear Anal., 59, 491-505 (2004) · Zbl 1069.34019
[20] Xu, Xian, Multiple sign-changing solutions for some \(m\)-point boundary value problems, Electron. J. Differential Equations, 2004, 89, 1-14 (2004) · Zbl 1058.34013
[21] Bai, Zhanbing; Li, Weiguo; Ge, Weigao, Existence and multiplicity of solutions for four-point boundary value problems at resonance, Nonlinear Anal., 60, 1151-1162 (2005) · Zbl 1070.34026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.